Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 203, NWS Jackson, MS

June 16, 2004Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2004, 3:02 PM CDT for Yazoo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2004, 3:02 PM CDT (20:02 UTC)
Expired
Jun 16, 2004, 3:30 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 162002
SVRJAN
MSC163-162030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT WED JUN 16 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 330 PM CDT

* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF YAZOO CITY...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR EDEN AT 315 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3280 9043 3288 9043 3302 9034 3293 9014
          3287 9019 3283 9021 3274 9033

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:35 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 16, 10:35 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT WED JUN 16 2004

.DISCUSSION...
LATEST SATELLITE IMAGERY HAS THE UPPER TROUGH OVER THE
ARK-LA-TX...WHICH WAS PUSHING GOOD TROPICAL MOISTURE OVER THE REGION
IN THE FORM NORTHWARD MOVING SHOWERS AND SOME THUNDERSTORMS. WITH NO
LIMITING DRY SLOT FACTORS TODAY...EXPECT THE ACTIVITY TO BECOME
WIDESPREAD THIS AFTERNOON. ALSO JET STRUCTURE WISE HAVE AROUND 50 TO
60 KNOTS IN THE UPPER LEVELS WITH 30 TO 40 KNOTS IN THE LOW LEVELS.
EXPECT SOME OF THE WINDS TO MIX DOWN...SO HAVE INCREASED WINDS 10-20
MPH FOR THE ZONES AND EXPECT 40 TO 45 MPH WITH THUNDERSTORMS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17
Hazardous weather outlook, Jun 16, 11:07 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT WED JUN 16 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171007-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
507 AM CDT WED JUN 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WITH WIND GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE FOR TODAY AND TONIGHT FOR MUCH OF THE AREA.

LOW PRESSURE TO OUR WEST AND HIGH PRESSURE TO OUR EAST	WILL
PRODUCE A STRONG SOUTHERLY FLOW INTO THE REGION THROUGHOUT THE
DAY TODAY AND INTO TONIGHT.  THIS SOUTHERLY COMPONENT OF THE WILL
INCREASE MOISTURE OVER THE AREA.  WITH DAYTIME HEATING THE
INSTABILITY WILL INCREASE AND WIDESPREAD THUNDERSTORMS ARE
EXPECTED THROUGHOUT THE DAY.  WITH RELATIVELY STRONG UPPER LEVEL
WINDS SOME OF THE STORMS WILL BE STRONG.

...FLOODING...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY AND INTO TONIGHT. SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO
INCH IN A HOUR. THIS COULD CAUSE SOME MINOR FLOODING OF SMALL
CREEK AND AREAS OF POOR DRAINAGE AND PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED   THROUGH NEXT TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:38 PM CDTSevere Thunderstorm WarningJANMadison37 min
Jun 16, 4:27 PM CDTSevere Thunderstorm WarningJANAttala43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.